Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 22, 2014, 10:15:27 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 643041
  • Total Topics: 48929
  • Online Today: 213
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: CROI: Lipoatrophy Rare with New HIV Regimens  (Read 1815 times)

0 Members and 1 Guest are viewing this topic.

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
CROI: Lipoatrophy Rare with New HIV Regimens
« on: February 21, 2010, 11:41:43 AM »
CROI: Lipoatrophy Rare with New HIV Regimens

By Ed Susman, Contributing Writer, MedPage Today

Published: February 20, 2010
Reviewed by Barry S. Zingman, MD; Professor of Clinical Medicine, Albert Einstein College of Medicine, Bronx, NY.   
 
Note that this study was published as an abstract and presented at a conference. These data and conclusions should be considered preliminary until published in a peer-reviewed journal.
SAN FRANCISCO -- Newer antiretroviral therapies appear less likely to cause wasting of fat in the limbs, which was common with long-term use of regimens devised in the late 1990s, researchers found.
In the new AIDS Clinical Trials Group study, researchers tested regimens that included the protease inhibitor atazanavir (Reyataz) boosted with ritonavir (Norvir) and another regimen based on the non-nucleoside reverse transcriptase inhibitor efavirenz (Sustiva) in patients who were also taking combinations of nucleoside reverse transcriptase inhibitors (NRTI).

The NRTI backbones consisted of tenofovir (Viread) and emtricitabine (Emtriva) in one arm and abacavir (Ziagen) and lamivudine (Epivir) in the other.

"We looked at limb fat and trunk fat and we found that all the regimens increased both limb fat and trunk fat," Grace McComsey, MD, of Case Western Reserve University in Cleveland, reported at the Conference on Retroviruses and Opportunistic Infections.

"The increase in limb fat is a good thing -- we were worried about lipoatrophy, the loss of limb fat. It was something we used to see a lot in the older regimens."


Continued . . .

LINK:

http://www.medpagetoday.com/MeetingCoverage/CROI/18592

Offline mecch

  • Member
  • Posts: 11,913
  • red pill? or blue pill?
Re: CROI: Lipoatrophy Rare with New HIV Regimens
« Reply #1 on: February 21, 2010, 11:54:30 AM »
"We looked at limb fat and trunk fat and we found that all the regimens increased both limb fat and trunk fat," Grace McComsey, MD, of Case Western Reserve University in Cleveland, reported at the Conference on Retroviruses and Opportunistic Infections."

Well now when my ID gets back from SF and I see him in a few weeks, he can stop telling me that its my lifestyle or diet. 

Still, I bet i can beat this bitty weight gain with diet and exercise - I was sort of afraid to try to lose weight - don't want to look "aidsy".  If my belly is the last place I'm gonna lose the weight, that means my face will get pretty damn thin.  Well its good news it wont be lipo, just skinny. 
ďFrom each, according to his ability; to each, according to his needĒ 1875 K Marx

Online Miss Philicia

  • Member
  • Posts: 24,209
  • celebrity poster, faker & poser
Re: CROI: Lipoatrophy Rare with New HIV Regimens
« Reply #2 on: February 21, 2010, 12:10:04 PM »
Simply being thin doesn't look "aidsy" it just looks thin.  If that was the case then every 20-something hipster in skinny black jeans would have AIDS.
"Iíve slept with enough men to know that Iím not gay"

Offline Hellraiser

  • Member
  • Posts: 4,136
  • Semi-misanthropic
Re: CROI: Lipoatrophy Rare with New HIV Regimens
« Reply #3 on: February 21, 2010, 12:12:25 PM »
Simply being thin doesn't look "aidsy" it just looks thin.  If that was the case then every 20-something hipster in skinny black jeans would have AIDS.

This is a stereotype I can get behind.

Offline tommy246

  • member
  • Member
  • Posts: 435
Re: CROI: Lipoatrophy Rare with New HIV Regimens
« Reply #4 on: February 22, 2010, 03:16:30 PM »
"We looked at limb fat and trunk fat and we found that all the regimens increased both limb fat and trunk fat," Grace McComsey, MD, of Case Western Reserve University in Cleveland, reported at the Conference on Retroviruses and Opportunistic Infections."

Well now when my ID gets back from SF and I see him in a few weeks, he can stop telling me that its my lifestyle or diet. 

Still, I bet i can beat this bitty weight gain with diet and exercise - I was sort of afraid to try to lose weight - don't want to look "aidsy".  If my belly is the last place I'm gonna lose the weight, that means my face will get pretty damn thin.  Well its good news it wont be lipo, just skinny. 

Is it the norm for people on first line treatment to put on wieght . ive gained about 6 kilos in 3 months since starting atripla im assuming thats because im not fighting the virus 24-7
jan 06 neg
dec 08 pos cd4 505 ,16%, 1,500vl
april 09 cd4 635 ,16%,60,000
july 09 ,cd4 545,17%,80,000
aug 09,hosptal 18days pneumonia cd190,225,000,15%
1 week later cd4 415 20%
nov 09 cd4 591 ,vl 59,000,14%,started atripla
dec 09  cd4 787, vl 266, 16%
march 2010  cd4 720 vl non detectable -20  20%
june 2010  cd4  680, 21%, ND

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.